Alert archive / Maine / Wind Advisories in 2009
Wind Advisory 19, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Dec 2, 2009, 2:10 PM EST for Hancock County, Washington County, Maine. It took effect at Dec 3, 2009, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 2, 2009, 2:10 PM EST (19:10 UTC)
- In effect from
- Dec 3, 2009, 6:00 AM EST
- Expired
- Dec 3, 2009, 3:51 AM EST
- In force
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 021910 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 210 PM EST WED DEC 2 2009 ...STRONG WINDS EXPECTED ALONG THE COAST THURSDAY MORNING... .LOW PRESSURE TRACKING ACROSS MAINE ON THURSDAY WILL BRING STRONG SOUTHEASTERLY WINDS...TURNING TO SOUTHWESTERLY LATE. MEZ029-030-030315- /O.UPG.KCAR.HW.A.0006.091203T1100Z-091203T1700Z/ /O.NEW.KCAR.WI.Y.0019.091203T1100Z-091203T2100Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 210 PM EST WED DEC 2 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THURSDAY MORNING. WINDS WILL BECOME SOUTHWESTERLY AND GRADUALLY DECREASE LATE THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MCB
2 follow-up statements
000 WWUS71 KCAR 030203 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 903 PM EST WED DEC 2 2009 ...STRONG WINDS EXPECTED ALONG THE COAST THURSDAY... .LOW PRESSURE TRACKING ACROSS MAINE THURSDAY WILL BRING STRONG SOUTHEASTERLY WINDS...TURNING TO SOUTHWESTERLY LATE. MEZ029-030-031000- /O.CON.KCAR.WI.Y.0019.091203T1100Z-091203T2100Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 903 PM EST WED DEC 2 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM EST THURSDAY. SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THURSDAY MORNING. WINDS WILL BECOME SOUTHWESTERLY AND GRADUALLY DECREASE LATE THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NORCROSS
000 WWUS71 KCAR 030851 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 351 AM EST THU DEC 3 2009 ...STRONG WINDS EXPECTED ALONG THE COAST TODAY... .LOW PRESSURE TRACKING ACROSS MAINE THIS AFTERNOON...WILL BRING STRONG SOUTHEASTERLY WINDS TO DOWNEAST MAINE TODAY. MEZ029-030-031700- /O.UPG.KCAR.WI.Y.0019.091203T1100Z-091203T2100Z/ /O.NEW.KCAR.HW.W.0009.091203T1100Z-091203T2100Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 351 AM EST THU DEC 3 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH TODAY. WINDS WILL BECOME SOUTHWESTERLY AND GRADUALLY DECREASE LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. PREPARE FOR THE LIKELIHOOD OF MODERATE WIND DAMAGE WITH LARGE BRANCHES AND TREES BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS POSSIBLE, SUCH AS SHINGLES OR SIDING TORN OFF BUILDINGS. SIGNIFICANT POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ015>017-031700- /O.NEW.KCAR.WI.Y.0020.091203T1100Z-091203T2100Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 351 AM EST THU DEC 3 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO 40 MPH TODAY. WINDS WILL BECOME SOUTHWESTERLY AND GRADUALLY DECREASE LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ KHW/FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 2, 1:51 PM EST, 19 minutes earlier.
Area forecast discussion, Dec 2, 1:51 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
151 PM EST WED DEC 2 2009
.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST TONIGHT AND TRACK
ACROSS THE STATE ON THURSDAY. THE LOW WILL MOVE EAST INTO THE
MARITIMES THURSDAY NIGHT. HIGH PRESSURE WILL BUILD SOUTH OF THE
AREA FRIDAY. LOW PRESSURE OFF THE MID ATLANTIC COAST WILL PASS
WELL SOUTH OF THE REGION ON SATURDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
CLOUDS WILL INCREASE TONIGHT AS LOW PRESSURE RAPIDLY APPROACHES
FROM THE SOUTHWEST. THE LOW WILL SPREAD RAIN ACROSS THE REGION
FROM SOUTH TO NORTH EARLY THURSDAY MORNING. LOW LEVEL TEMPS MAY
BE COLD ENOUGH FOR A BIT OF SLEET...SNOW OR FREEZING RAIN TO
MIX IN AT THE START OVER THE FAR NORTH. OTHERWISE...TEMPS ACROSS
THE ENTIRE AREA SHOULD BE WARM ENOUGH FOR RAIN ON THURSDAY. STRONG
SOUTHEAST WINDS ALONG THE COAST WILL WARRANT A WIND ADVISORY WHERE
WINDS MAY GUST TO 50 MPH DURING THE MIDDAY HOURS ON THURSDAY. TIDES
ARE NEAR THEIR ASTRONOMICALLY HIGHEST LEVELS FOR THE MONTH SO WILL
BE ISSUING A COASTAL FLOOD WATCH FOR HIGH TIDE...WHICH OCCURS
AROUND 11 AM THURSDAY. AS LOW PRESSURE QUICKLY MOVES ACROSS THE
CENTRAL PART OF THE STATE LATE THURSDAY ENOUGH COLD AIR MAY COME
IN BEHIND THE LOW TO BRIEFLY CHANGE RAIN TO SNOW OVER THE FAR
NORTHEASTERN CORNER OF THE CWA. OTHERWISE...RAIN WILL END THURSDAY
AFTERNOON AS DRIER AIR COMES IN ON GUSTY SOUTHWESTERLY WINDS. RAIN
WILL CONTINUE ACROSS THE NORTH THURSDAY AFTERNOON.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A TROF OF LOW PRESSURE WILL CONTINUE TO LIFT NORTH AWAY FROM THE
REGION THURSDAY NIGHT. THERE STILL MAY BE SOME LINGERING SNOW OR
RAIN SHOWERS INTO EARLY THURSDAY EVENING OTHERWISE EXPECT
IMPROVING CONDITIONS LATER THURSDAY NIGHT. LOW PRESSURE WILL
REMAIN TO OUR NORTHWEST ACROSS QUEBEC PROVINCE INTO FRIDAY WITH
MAYBE SOME SCT FLURRIES ACROSS THE MOUNTAINS...OTHERWISE EXPECT
DRY WEATHER THROUGH SATURDAY AS A RIDGE OF HIGH PRESSURE BUILDS
TOWARD THE AREA FROM THE WEST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE LOW PRESSURE SYSTEM PROGGED TO PASS SOUTH OF THE STATE
SATURDAY NIGHT HAS BEEN TRENDING FURTHER OUT TO SEA AS NEW MODEL
DATA COMES IN. THEREFORE...WILL BACK OFF A BIT ON POPS OVER THE
SOUTHERN ZONES. COOL NORTHWESTERLY FLOW AHEAD OF ADVANCING LOW
PRESSURE BUILDS IN DURING THE DAY ON SUNDAY. ANY COLD AIR SC THAT
LINGERS SHOULD DISSIPATE AS THE HIGH RIDGES IN ON MONDAY. A WEAK
UPPER DISTURBANCE LOOKS TO DISRUPT THE PATTERN LATE DAY
TUESDAY...HOWEVER THERE IS LITTLE MOISTURE AVAILABLE WITH IT SO
WILL KEEP ANY POPS TO A MINIMUM.
THERE IS STILL A LOT OF DISAGREEMENT WITH THE SYSTEM PROGGED TO
PASS OVER NEW ENGLAND LATE THUR DAY. WILL GO WITH CHANCE POPS
ACROSS MOST ZONES FOR NOW...AS THERE IS AT LEAST SOME AGREEMENT
THAT THIS WILL BE A STRATIFORM EVENT. BASED ON THICKNESS
THEORY...THIS APPEARS TO BE A SNOW EVENT PRIMARILY FOR MOST
ZONES...SO WILL USE THIS FOR WEATHER. WILL INITIATE GRIDS WITH
GMOS AND ADJUST POPS DOWN DURING RIDGING PRIMARILY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS ACROSS THE AREA WILL LOWER TO IFR THEN FINALLY
LIFR...DOWNEAST A COUPLE HOURS AFTER MIDNIGHT AND ACROSS THE
NORTH EARLY THURSDAY MORNING. IFR CONDITIONS WILL CONTINUE
THROUGH THURSDAY...POSSIBLY IMPROVING TO MVFR LATE IN THE
DAY DOWNEAST AS DRIER AIR MIXES IN. SOME LINGERING MVFR IS
POSSIBLE ACROSS NORTHERN TAF LOCATIONS THURSDAY NIGHT OTHERWISE
VFR CONDITIONS WILL PREVAIL THROUGH MONDAY.
&&
.MARINE...
NEAR TERM: A GALE WARNING IS IN EFFECT THURSDAY FOR STRONG
SOUTHEAST WINDS WHICH WILL SHIFT TO SOUTHERLY THEN SOUTHWESTERLY
THURSDAY AFTERNOON. SEAS WILL BUILD TO AROUND 12 FT ON THURSDAY.
SHORT TERM: SEAS WILL LIKELY REMAIN AOA SCA LEVELS THURSDAY NIGHT
THROUGH FRIDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 6 AM TO 4 PM EST THURSDAY FOR MEZ029-030.
COASTAL FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR MEZ029-030.
MARINE...GALE WARNING FROM 6 AM TO 6 PM EST THURSDAY FOR ANZ050>052.
&&
NEAR TERM...BLOOMER
SHORT TERM...DUDA
LONG TERM...DUDA
AVIATION...BLOOMER
MARINE...BLOOMER/DUDAHazardous weather outlook, Dec 2, 2:07 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 207 PM EST WED DEC 2 2009 MEZ001>006-010-011-015>017-031-032-031915- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 207 PM EST WED DEC 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ029-030-031915- COASTAL HANCOCK-COASTAL WASHINGTON- 207 PM EST WED DEC 2 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EST THURSDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-031915- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 207 PM EST WED DEC 2 2009 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:22 AM EST | Gale Warning | CAR | 38 hr | |
| Dec 2, 3:54 AM EST | High Wind Watch | CAR | Hancock, Washington | 10 hr |
| Dec 2, 2:16 PM EST | Coastal Flood Watch | CAR | Hancock, Washington | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.